Alert archive / California / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 36, NWS Reno, NV
NWS Reno, NV issued this severe thunderstorm warning at Aug 31, 2007, 2:36 PM PDT for Lassen County, Sierra County, California; Washoe County, Nevada. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 31, 2007, 2:36 PM PDT (21:36 UTC)
- Expired
- Aug 31, 2007, 3:00 PM PDT
- In force
- 24 min
- Issued by
- NWS Reno, NV
- Area
- Counties, with a storm outline in the text
Counties Lassen County, CA, Sierra County, CA, Washoe County, NV
The radar
The Reno radar (KRGX), 49 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.6 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 142 J/kg
- Mixed-layer CIN
- -192 J/kg
- Mixed-layer LCL
- 1782 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KREV 312136
SVRREV
CAC035-091-NVC031-312200-
/O.NEW.KREV.SV.W.0036.070831T2136Z-070831T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RENO NV
236 PM PDT FRI AUG 31 2007
THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME SOUTHEASTERN LASSEN COUNTY IN NORTHERN CALIFORNIA...
EASTERN SIERRA COUNTY IN NORTHERN CALIFORNIA...
THIS INCLUDES THE CITIES OF...VERDI...STAMPEDE RESERVOIR...
SOUTH CENTRAL WASHOE COUNTY IN WESTERN NEVADA...
THIS INCLUDES THE CITIES OF...COLD SPRINGS VALLEY...RENO...
* UNTIL 300 PM PDT
* AT 224 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTHWEST OF DOG
VALLEY...OR ABOUT 9 MILES NORTH OF STAMPEDE RESERVOIR...AND MOVING
NORTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
8 MILES SOUTHEAST OF HALLELUJAH JUNCTION BY 240 PM PDT...
COLD SPRINGS VALLEY BY 245 PM PDT...
STEAD BY 250 PM PDT...
9 MILES NORTHWEST OF SPANISH SPRINGS BY 300 PM PDT...
LAT...LON 3970 12022 3971 12015 3977 12010 3982 12010
4003 11978 3963 11947 3944 12019
TIME...MOT...LOC 2136Z 245DEG 28KT 3965 12003
$$
BRONGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 2:00 PM PDT, 36 minutes earlier.
Area forecast discussion, Aug 31, 2:00 PM PDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 200 PM PDT FRI AUG 31 2007 .SHORT TERM... STATIONARY CONVERGENCE ZONE SET UP ACROSS THE SIERRA NEAR TAHOE INTO WESTERN NV THIS MORNING BETWEEN STRONG HIGH PRESSURE ACROSS THE SOUTHWEST AND A SHORTWAVE MOVING INTO PACNW COAST. THIS HAS RESULTED IN AREAS OF STRONG THUNDERSTORMS ALONG AND NORTH OF INTERSTATE 80 WHERE BEST HEATING HAS OCCURRED. EXPECT SCATTERED THUNDERSTORMS TO CONTINUE NORTH OF INTERSTATE 80 THROUGH THIS EVENING WITH ISOLATED STRONG STORMS PRODUCING LOCALLY HEAVY RAIN AND POSSIBLY SOME HAIL. WILL HAVE TO WATCH FOR TRAINING CELLS THAT COULD PRODUCE FLASH FLOOD CONDITIONS IN STEEPER TERRAIN. ELSEWHERE ACROSS NORTHEAST CA AND WESTERN NEVADA ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THIS EVENING. 12Z SOUNDING FROM RENO THIS MORNING INDICATED VERY UNSTABLE AND MOIST AIRMASS. UPPER WINDS HAVE INCREASED SO THUNDERSTORM MOVEMENT HAS BEEN FAIRLY UNIFORM AROUND 20KT FROM THE SOUTHWEST. EVEN WITH MODERATE MOVEMENT OF THUNDERSTORMS THIS AFTERNOON AND EVENING...EXPECT STRONGER STORMS TO PRODUCE LOCALLY BRIEF HEAVY RAIN. WILL CLOSELY MONITOR HAWKINS AND ANGORA FIRE BURN AREAS FOR FLASH FLOODING POTENTIAL WHERE LESS THAN ONE THIRD INCH IN AN HOUR COULD CAUSE PROBLEMS. FOR SATURDAY SOUTHWEST WINDS ALOFT ARE STRONG ENOUGH NORTH OF TAHOE/RENO AND INTERSTATE 80 TO LIMIT CONVECTION TO MAINLY TO THE SOUTH AND EAST OF I-80 AND SOUTH OF TAHOE...WHERE WEAKER WINDS ALOFT WILL COMBINE WITH CONTINUED MODERATE INSTABILITY AND AMPLE MOISTURE FOR AT LEAST ISOLATED CONVECTION. SUNDAY AND MONDAY CONVECTION SHOULD BE LIMITED TO THE MONO-MINERAL CONVERGENCE ZONE AS DRIER SOUTHWEST FLOW ALOFT SPREADS SOUTH ALONG THE SIERRA AND ACROSS MUCH OF WESTERN NV. MONDAY A DEEP TROUGH APPROACHES THE WEST COAST WHICH WILL RESULT IN GUSTY WINDS ALONG NORTH OF INTERSTATE 80 AND MORE STABLE...DRY CONDITIONS IN THAT AREA. TEMPERATURES WILL REMAIN WELL ABOVE NORMAL THROUGH MONDAY BEFORE COOLING ON TUESDAY. WHILE OVERNIGHT LOWS WILL VARY FROM 5 TO 12 DEGREES ABOVE NORMAL FOR THIS TIME OF YEAR...DAYTIME HIGHS WILL REMAIN A GOOD 10 DEGREES ABOVE NORMAL VALUES FOR EARLY SEPTEMBER. JAH .LONG TERM...TUESDAY THROUGH FRIDAY... DRY COLD FRONT PASSAGE STILL ON TRACK FOR TUESDAY ALTHOUGH LATEST MEDIUM RANGE GUIDANCE POINTS TOWARD A MORE MODEST AND SHORT LIVED COOLING AS CENTER OF UPR LOW FILLS AS IT MOVES ACROSS THE NWRN US...WITH RIDGE REBUILDING OFF THE WEST COAST AND SPREADING INTO CA-NV BY LATE NEXT WEEK. NO PRECIP IS EXPECTED DURING THE EXTENDED PERIOD. TEMPS WILL BEGIN TO DECREASE ON TUESDAY AS FRONT APPROACHES AND MOVES THRU THE REGION WITH WIND GUSTS LIKELY REACHING OR EXCEEDING 30 MPH IN MOST AREAS. WEDNESDAY SHOULD BE THE COOLEST DAY NEXT WEEK WITH LIGHT NE-E FLOW KEEPING VALLEY TEMPS IN THE MID-UPR 80S. A GRADUAL WARMING TREND WILL THEN RESUME WITH MAX TEMPS REBOUNDING TO THE LOWER 90S IN THE VALLEYS BY FRIDAY. LIGHT FLOW ALOFT AND DAYTIME HEATING WILL LEAD TO AFTERNOON CU BUILDUPS IN THE MINERAL-MONO CONVERGENCE ZONES BOTH THURS-FRI. INSTBY LOOKS MARGINAL FOR TSTM FORMATION SO THE FORECAST IN THESE AREAS WILL REMAIN DRY FOR NOW. MJD && .AVIATION... SHRA/TSRA WITH OCNL MVFR CIGS/VSBY WILL CONTINUE THRU 03Z WITH BRIEF IFR PSBL IN CORES OF STRONGER CELLS WITH CONVECTIVE OUTFLOW GUSTS TO 35 KT. AFT 03Z...VFR CONDS WITH LIGHT WINDS WILL PREVAIL THRU SAT MORNING. ISOLD SHRA/TSRA AFT 20Z SAT E OF KTVL-KRNO-GERLACH LINE WITH OUTFLOW GUSTS TO 35 KT AND OCNL MVFR CIGS/VSBY. MJD && .FIRE WEATHER... THUNDERSTORMS THROUGH TONIGHT WILL BE WET...HOWEVER STORM MOTION OF 20-25 MPH WILL ALLOW FOR LIGHTNING STRIKES AND POTENTIAL FIRE STARTS AWAY FROM THE CORES OF THE STORMS. THERE HAS BEEN QUITE A BIT OF TRAINING OF STORMS OVER MANY AREAS...SO THE FEELING STILL IS THAT MOST FIRE STARTS WILL RECEIVE RAINFALL AMOUNTS OF .05-.15 INCHES THROUGH TONIGHT. COVERAGE OF TSTMS IS EXPECTED TO REMAIN ISOLATED WHICH WILL LESSEN THE FIRE WEATHER THREAT SOMEWHAT. DRY SOUTHWEST FLOW MOVES ACROSS THE AREA NORTH OF HIGHWAY 50 THIS WEEKEND BRINGING LOWER DAYTIME HUMIDITIES AND FAIR TO POOR HUMIDITY RECOVERIES. GUSTY AFTERNOON BREEZES WILL ALSO DEVELOP...BUT WITH 700 MB FLOW AROUND 20 KTS AND SIMILAR TODAY...FEEL THAT GUSTS WILL GENERALLY BE IN THE 25-30 MPH RANGE WITH ONLY ISOLATED WIND PRONE AREAS COMING CLOSE TO RED FLAG. SUNDAY THE 700 MB FLOW AND SURFACE GRADIENT ACTUALLY RELAXES A LITTLE FOR SLIGHTLY LESS WIND. THE MAIN CONCERN WILL BE MONDAY AND MONDAY NIGHT AS FAR AS WIND AND HUMIDITY. A STRONG LOW PRESSURE SYSTEM WILL APPROACH THE PAC NW COAST ON MONDAY WITH STRENGTHENING SURFACE GRADIENT AND 700 MB WINDS NEAR 30 KTS. STRONG HEATING AND MIXING SHOULD TAKE PLACE WITH WINDS BECOMING STRONG IN THE AFTERNOON. HUMIDITIES SHOULD STILL REMAIN BELOW 15 PERCENT AT LEAST IN THE RENO/CARSON CITY AREAS AND UP INTO NRN WASHOE COUNTY. THE SPEED OF THE TROUGH WILL DETERMINE HOW FAST THE HUMIDITY COMES UP FROM TAHOE INTO LASSEN COUNTY...BUT ALL ZONES NORTH OF HIGHWAY 50 COULD POTENTIALLY SEE RED FLAG CONDITIONS. WATCHES MAY NEED TO BE ISSUED OVER THE WEEKEND. WINDS WILL LIKELY REMAIN GUSTY OVERNIGHT MONDAY AS THE TROUGH MOVES THROUGH. BENINATO && .REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. && HTTP://WEATHER.GOV/RENO
In the hours before
Special weather statement, Aug 31, 8:43 AM PDT, 5 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 843 AM PDT FRI AUG 31 2007 NVZ002>004-311645- GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 843 AM PDT FRI AUG 31 2007 ...THUNDERSTORMS WITH HEAVY RAIN MOVING THROUGH THE CARSON VALLEY THIS MORNING... AT 842 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR MOUNT ROSE TO DAYTON...OR ALONG A LINE EXTENDING FROM INCLINE VILLAGE TO 10 MILES SOUTHEAST OF VIRGINIA CITY...AND MOVING NORTH AT 20 MPH. THE STORMS WILL MOVE ACROSS INTERSTATE 80 EAST OF RENO IN THE NEXT HOUR. OCCASIONAL LIGHTNING...AND BRIEF HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND A QUARTER INCH IN LESS THAN 30 MINUTES ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE... NEAR GOLD HILL BY 900 AM PDT. NEAR VIRGINIA CITY BY 905 AM PDT. NEAR STAGECOACH BY 930 AM PDT. NEAR INTERSTATE 80 AT PATRICK BY 930 AM PDT. STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. JAH
Special weather statement, Aug 31, 9:40 AM PDT, 4 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 940 AM PDT FRI AUG 31 2007 CAZ072-073-NVZ001>004-311730- GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA-MINERAL AND SOUTHERN LYON COUNTIES-MONO-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 940 AM PDT FRI AUG 31 2007 ...THUNDERSTORMS CONTINUING OVER PORTIONS OF EASTERN CALIFORNIA AND WESTERN NEVADA... AT 935 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS IN THE LAKE TAHOE BASIN FROM CARNELIAN BAY TO BLISS STATE PARK...AND FROM MARKLEEVILLE TO BRIDGEPORT MOVING INTO SOUTHERN LYON AND DOUGLAS COUNTIES...MOVING NORTHEAST AT 25 MPH. OCCASIONAL LIGHTNING...MODERATE TO HEAVY RAIN PRODUCING A QUICK QUARTER TO ONE THIRD INCH OF RAINFALL REDUCING VISIBILITIES TO LESS THAN THREE MILES...AND POSSIBLE SMALL HAIL...ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE... NEAR INCLINE VILLAGE AND TOPAZ LAKE BY 945 AM PDT. NEAR HAWTHORNE BY 950 PM PDT. NEAR WASHOE VALLEY...WELLINGTON AND SMITH VALLEY BY 955 AM PDT. ANYONE TRAVELING IN THE LAKE TAHOE BASIN THIS MORNING...AND ALONG HIGHWAY 395 BETWEEN TOPAZ LAKE AND BRIDGEPORT CAN EXPECT WET ROADS AND LIMITED VISIBILITY. ADDITIONAL ISOLATED THUNDERSTORMS ARE LIKELY THROUGH THE REMAINDER OF THE MORNING OVER PORTIONS OF SOUTHERN MONO COUNTY. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. MJD
Special weather statement, Aug 31, 10:04 AM PDT, 4 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 1004 AM PDT FRI AUG 31 2007 NVZ001-003-311740- GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA- 1010 AM PDT FRI AUG 31 2007 ...THUNDERSTORMS MARCHING ACROSS WESTERN NEVADA... AT 1010 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR THE HAWKEN BURN AREA IN SOUTHWEST RENO...AND AN AREA OF RAIN AND THUNDERSTORMS OVER EASTERN DOUGLAS AND SOUTHERN LYON COUNTIES...MOVING NORTHEAST AT 20 MPH. OCCASIONAL LIGHTNING...MODERATE TO HEAVY RAIN WITH RAINFALL PRODUCING A QUICK QUARTER TO ONE THIRD INCH OF RAINFALL REDUCING VISIBILITIES TO LESS THAN THREE MILES...AND SMALL PEA OR MARBLE SIZE HAIL...AND LOCAL WIND GUSTS OF 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS. THIS STORM WILL BE... OVER RENO INCLUDING THE RENO-TAHOE INTERNATIONAL AIRPORT BY 1020 AM PDT. NEAR SPARKS AND SPANISH SPRINGS BY 1030 AM PDT. THE STORMS IN LYON AND DOUGLAS COUNTIES WILL BE... NEAR YERINGTON BY 1020 AM PDT. NEAR SCHURZ BY 1035 AM PDT. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. USE EXTRA CAUTION WHEN DRIVING. STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. MJD
Special weather statement, Aug 31, 12:09 PM PDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 1209 PM PDT FRI AUG 31 2007 CAZ072-NVZ002-003-312000- GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA- 1209 PM PDT FRI AUG 31 2007 ...MORE RAIN AND THUNDERSTORMS FOR LAKE TAHOE AND PARTS OF WESTERN NEVADA... AT 1215 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING AN AREA OF RAIN WITH EMBEDDED THUNDERSTORMS ACROSS THE SOUTH AND EAST PORTIONS OF THE LAKE TAHOE BASIN...NORTHERN ALPINE COUNTY...MUCH OF DOUGLAS COUNTY...MOVING NORTHEAST AT 20 MPH. OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS BETWEEN ONE TENTH AND ONE QUARTER INCH...AND REDUCED VISIBILITIES TO LESS THAN THREE MILES AT TIMES...ARE EXPECTED WITH THIS AREA OF RAIN AND THUNDERSTORMS. THIS RAIN WILL REACH CARSON CITY...WASHOE VALLEY...AND DAYTON BY 1230 PM PDT. EXPECT WET ROADS AND REDUCED VISIBILITY ALONG HIGHWAY 395 BETWEEN RENO AND TOPAZ LAKE INTO THE EARLY AFTERNOON. LIGHTER RAIN WILL MOVE ALONG INTERSTATE 80 BETWEEN LOCKWOOD AND FERNLEY...AND ACROSS HIGHWAY 447 BETWEEN WADSWORTH AND PYRAMID LAKE THROUGH 1 PM. MJD
Special weather statement, Aug 31, 1:18 PM PDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 118 PM PDT FRI AUG 31 2007 CAZ070-071-NVZ005-312100- LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY-SURPRISE VALLEY CALIFORNIA- 118 PM PDT FRI AUG 31 2007 ...STRONG THUNDERSTORMS ACROSS NORTHERN LASSEN AND MODOC COUNTIES MAY PRODUCE LOCAL FLOODING... AT 114 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS FROM NEAR BIEBER IN LASSEN COUNTY TO THE FORT BIDWELL AND CEDARVILLE AREAS IN MODOC COUNTY. THE STORMS WERE MOVING NORTHEAST AT 20 MPH. OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS OF AROUND ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN THREE MILES...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 30 TO 40 MPH... ARE EXPECTED WITH THIS STORM. EXPECT LOCAL FLOODING OF ROADWAYS AND IN AREAS OF STEEPER TERRAIN. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. JAH
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 3:33 PM PDT | Severe Thunderstorm Warning | REV | Lassen, Plumas | 42 min |
| Aug 31, 2:55 PM PDT | Severe Thunderstorm Warning | REV | Churchill, Pershing, Washoe | 65 min |
| Aug 31, 3:54 PM PDT | Severe Thunderstorm Warning | REV | Pershing, Washoe | 51 min |
| Aug 31, 4:11 PM PDT | Severe Thunderstorm Warning | REV | Pershing, Washoe | 64 min |
Nearby
Severe Thunderstorm Warnings in California, 2007Severe Thunderstorm Warnings in Nevada, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.